Thursday, June 26, 2008

The MonSter strikes again

I am officially having my second major MS flare this year. I was sitting in my recliner with my feet up, doing some designing on Tuesday. I noticed that both of my feet were asleep. I always have some numbness and tingling to my right lower leg, but this was a lot worse than usual. I started moving my legs around to "wake" them up. I noticed that the toes on my left foot wouldn't move and I had a foot drop on the left. I had to calm myself down. I could feel the "freak out" building within me. I went and layed down on my bed for a few minutes to figure out what I was going to do. DUH!!! I need to call the doctor. I don't know why it took me 20 minutes to think of that. I had just seen the neuro last week and she went on and on about how good I looked. I went back into the doctor yesterday. When I saw her last week, she discussed the possibility of this being Devic's syndrome since I have had so many episodes of optic neuritis. She ordered an antibody test for Devic's. This antibody shows up in 70% of Devic's patients. She also wants to repeat the MRI of my spine. We are hoping something will show up at some point, but I am not holding my breath. It will probably be normal again. Most people pray for normal results, but not me. I am past that. I just want something to show up to give us proof of what is going on. I want to be able to say "nanny, nanny boo boo" to all of those doctors that said there was nothing wrong with me.

Tomorrow, I will start IV steroids again. I have to do 5 days this time, then do a 9 day oral taper. I am not looking forward to this. I just had to talk to the insurance company about this. The home health company told me they were denying to authorize this because I had already had it this year. When I called the insurance company, what they actually needed was clinical symptoms. All they had was that it was an MS exacerbation. I told them my symptoms and they said that met the criteria so it should be approved soon. Having to do the steroids is bad enough, but having to fight to be able to do them is awful. It's not like this is something that makes you feel good. Who would want this if they didn't absolutely need it?!? I should be able to start the steroids as scheduled tomorrow morning. I now need to pray really hard that it works and I get my sensation and movement back. I really don't want to have to wear an AFO on both legs.


Corrine said...

i am sorry to hear that. hopefully all will get "better" soon. The unknown is no fun.

Beth said...

I'll pray for you Sister Hodge!!!